In most parts of the country, Spring is breaking the back of Winter …. finally. It’s warming up, the trees are budding out …. and all that lovely pollen is floating on the warm breezes right into your respiratory tract. Which means you’re reaching for the Claritin D, right? Not so fast, though.
Every spring, I get panicky questions like this one ….
My wife and I have traditionally enjoyed great sex. Two times ago, I wasn’t getting it up. So then, I worry about not getting it up, which affected me this time. I could use advice, stat! I sensed her worrying about her own attractiveness. Any help would be appreciated.
First question to ask, “Have you taken any Claritin D or Zyrtec D, lately?”
The reason for the question: the active ingredient in those meds, pseudoephedrine, can cause temporary ED (erectile dysfunction). In fact, pseudoephedrine is one of the front line treatments for priapism (erections that won’t go away on their own).
There are a lot of things that can contribute to ED, of course. Alcohol, stress, exhaustion, performance anxiety, a wife who isn’t interested, too much porn use, low T and other health problems, to name a few. If this is an on-going problem for you, you’ll need to dig a bit further to figure out what’s going on.
But if you’ve started using pseudoephedrine this Spring and are experiencing equipment malfunction for the first time, look in your medicine cabinet first, and consider switching to an allergy med without pseudoephedrine.
And that’s my Public Service Announcement for the day. Wives all over the world are thanking me. 😉